MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L12MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L12MM; PLATE, FIXATION, BONE
Model Number 657312S
Medical Device Problem Codes Positioning Failure (1158); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "during the initial surgery on the clavicle (left), inserted the screw into the plate once and lock it.When the pulled out the screw to replace it with another one, a piece of metal was generated from the screw thread for locking the screw head".No further information is available.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned and a thread could indeed be seen.The visual inspection showed the following: a metallic thread can be identified under microscope.The thread most probably resulted in an improper insertion of the screw, which lead to a shearing of some material from the threading of the device.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by the insertion of the screw with an improper angle, which sheared off the thread, resulting in the debris.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L12MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11553795
Report Number0008031020-2021-00101
Device Sequence Number3830298
Product Code HRS
UDI-Device Identifier07613327086829
UDI-Public07613327086829
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number657312S
Device Catalogue Number657312S
Device Lot NumberG37815
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2021
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age26 YR